MAUDE Adverse Event Report: GYRUS ACMI, INC ENDOSCOPIC INTRUMENT LUBRICANT, 3/PK; ENDOSCOPIC INSTRUMENT LUBRICANT

GYRUS ACMI, INC ENDOSCOPIC INTRUMENT LUBRICANT, 3/PK; ENDOSCOPIC INSTRUMENT LUBRICANT
Model Number AE-1
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tac (technical assistance center) support engineer addressed the customer concern.The customer has been made aware that the ae-1 lubricant "is not intended for patient contact" and was provided a letter stating such as well as the msds for the product.The ae-1 lubricant will not be returned to olympus.The lot number of the lubricant is not available.To date, there are no reports of patient injury.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
The customer called in and inquired if olympus has a lubricant for the bf scopes for insertion, they are using ae-1.The issue found during an unspecified procedure.Customer stated they have been using ae-1 for years as a lubricant for patients.There was no patient harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The dhr was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the investigation, there is no data to indicate that there is an increased severity or occurrence.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
ENDOSCOPIC INTRUMENT LUBRICANT, 3/PK
Common Device Name
ENDOSCOPIC INSTRUMENT LUBRICANT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key13012213
Report Number1519132-2021-00023
Device Sequence Number19286875
Product Code CCW
UDI-Device Identifier00821925038110
UDI-Public00821925038110
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K883819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAE-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown